Levaquin Respiratory Ailment, Long Periods of Time, Cartilage Damage, Health Care Provider, Horrible Drug
I was given a 10 day dose of LEVAQUIN for a mild bronchitis/respiratory ailment on Jan. 29, 2008. I took 1 500mg pill for the full ten days. Three days after I stopped taking this medication, I experienced incredibly painful swelling in both knees. I ... more »
I was given a 10 day dose of LEVAQUIN for a mild bronchitis/respiratory ailment on Jan. 29, 2008. I took 1 500mg pill for the full ten days. Three days after I stopped taking this medication, I experienced incredibly painful swelling in both knees. I could barely walk, and couldn't bend my knees. I was scared, upset, and in absolute misery. I spent a week literally throwing myself backwards onto chairs. It was unbelievable. When I could finally get to my normal health care provider 5 days later, she immediately identified the culprit as the Levaquin I had taken. She said she knew it to cause people's tendons to burst. It was obvious since it was both knees that it was not an injury and I never had any other problem with my legs. I am, or shall I say I was an avid walker. I was told to see an orthopedic doctor if I had not improved in one week. I had not improved in a week. The orthopedic doctor sent me for an MRI which showed irreversible, permanent cartilage damage in my left knee. The right knee he didn't MRI at the time, saying he could determine what he needed to know from the one knee and would only be able to do corrective surgery on my knees in 6 week intervals. This horrible drug has permanently altered my way of life. I was a 53 year old active, ambulatory adult who would walk miles a day. Two months later, I still have constant knee pain, cannot stand for long periods of time without leaning on something and can no longer kneel, etc. I can only walk around a bit and if I'm on my feet for long periods of time I experience knee, ankle pain and swelling. I sent a report to the FDA who obviously cares nothing about this situation, since I'm not the only unsuspecting person to have this happen. I've been studying this drug now and there was evidence in animal clinical trials of joint and tendon damage, To me it would have been no different an experience if someone had come up and hit me with a baseball bat across both knees. I am permanently damaged from Levaquin. I think it's criminal this drug is given to younger ambulatory adults at all.